Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 13, 2000, 11:31 PM CDT for Hancock County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 11:31 PM CDT (04:31 UTC)
- Expired
- Jun 14, 2000, 12:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hancock County, IL
The radar
The Quad Cities radar (KDVN), 106 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 140432
SVRMLI
ILC067-071-109-187-140515-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1131 PM CDT TUE JUN 13 2000
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS
WARREN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 1215 AM CDT
* AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF KIRKWOOD TO 2
MILES EAST OF TERRE HAUTE TO 2 MILES SOUTH OF FERRIS...MOVING EAST
AT 40 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
LA HARPE...CARTHAGE...AND KIRKWOOD NOW.
BENTLEY...LARCHLAND...MONMOUTH BY 1135 PM CDT.
BLANDINSVILLE...FOUNTAIN GREEN...PHELPS BY 1140 PM CDT.
BERWICK...CAMERON BY 1145 PM CDT.
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO 1 INCH
IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY
STRUCTURE UNTIL THESE STORMS PASS.
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL...
WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE
WASHED OUT.
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4100 9090 4070 9109 4036 9140 4030 9086
4059 9063 4089 9047
LREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 8 hours 49 minutes earlier.
Area forecast discussion, Jun 13, 2:42 PM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 242 PM CDT TUE JUN 13 2000 SYNOPTIC PICTURE THIS AFTERNOON SHOWS DEEP 500H TROUGH OVER HIGH PLAINS...WITH CLOSED LOW NEAR RAP...AND RIDGES ON EAST AND WEST COASTS. AT THE SURFACE...TWIN LOWS IN NORTH CENTRAL SOUTH DAKOTA AND NORTHWEST KANSAS...WITH ASSOCIATED COLD FRONT...AND WARM FRONT ACROSS NORTHERN IOWA. MODELS INITIALIZED WELL AT 500H...WITH AVN PROBABLY BEST ON KANSAS VORT MAX. AT SURFACE AVN BEST AGAIN ON TWIN LOWS. PRIMARY FORECAST CONCERNS ARE IN NEAR TERM...WITH LOW LEVEL JET TONIGHT...AND AHEAD OF COLD FRONT WEDNESDAY. MODELS AGREE MODERATELY WELL ON DEEPENING 500H CLOSED LOW AS IT MOVES INTO SW MINNESOTA BY 24 HOURS...THEN LIFTING TROUGH AXIS THROUGH DVN AROUND 42 HOURS/06Z THURSDAY. AT THE SURFACE THE AVN BRINGS THE COLD FRONT TO DVN THE FASTEST...AROUND 19Z WEDNESDAY...WITH THE ETA AROUND 23Z...AND THE NGM AROUND 00Z THURSDAY. TONIGHT WILL SEE CONTINUED THUNDERSTORMS...AS STRONG LOW LEVEL JET PUMPS MOISTURE INTO THE AREA. MAIN PROBLEM WILL BE HIGH WINDS AND HEAVY RAIN. CURRENT BATCH SHOULD BE THROUGH THE FORECAST AREA BY MID EVENING. MORE STORMS WILL MOVE THROUGH LATER TONIGHT...EXITING ILLINOIS IN MORNING. WEDNESDAY WILL SEE STRONG PVA IN THE AFTERNOON...ACCOMPANYING COLD FRONT. WITH UPPER JET OVER AREA... AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE...ALTHOUGH BEST CHANCE FOR SEVERE WILL BE IN ILLINOIS. WILL KEEP CLOSE TO CURRENT FORECAST. WILL EMPHASIZE HEAVY RAINFALL... AND WILL PROBABLY GO WITH FLASH FLOOD WATCH FOR TONIGHT. .DVN... IA...NONE. IL...NONE. MO...NONE. ARKELL
In the hours before
Local storm report, Jun 13, 7:16 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM ANSON MO WIND DAMAGE
06/13/00 CLARK METAL ROOF DAMAGED AND
TREE LIMBS DOWN.
REPORTED BY STORM
SPOTTER.Special weather statement, Jun 13, 9:10 PM CDT, 2 hours 21 minutes before
IAZ040-051-140330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 910 PM CDT TUE JUN 13 2000 ...TORNADO WATCH NUMBER 445 PARTIALLY CANCELED... THUNDERSTORMS WHICH PROMPTED THE TORNADO WATCH HAVE MOVED EAST... EXITING THE CANCELED AREAS IN THE QUAD CITIES COUNTY WARNING AREA. COUNTIES CLEARED FROM THIS WATCH INCLUDE... BENTON AND BUCHANAN. SOME OF THE LARGER TOWNS NO LONGER IN THIS WATCH INCLUDE... T INDEPENDENCE AND VINTON. STAY TUNED TO YOUR FAVORITE WEATHER INFORMATION SOURCE FOR UPDATES. JAZ
Special weather statement, Jun 13, 10:20 PM CDT, 1 hour 11 minutes before
IAZ040-051-052-064-140600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1020 PM CDT TUE JUN 13 2000 ...URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 1 AM WEDNESDAY FOR BENTON...BUCHANAN...JOHNSON...AND LINN COUNTIES... AT 1020 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF THE THUNDERSTORMS EXTENDING ON A LINE THROUGH DUBUQUE...TIPTON...AND WASHINGTON. THE STORMS WERE MOVING EAST AT 30 MPH. THESE STORMS HAVE DROPPED AS HIGH AS OVER 2 INCHES OF RAIN IN THREE HOURS IN THE ADVISORY AREA. WIDESPREAD AMOUNTS AROUND 0.5 TO 1.0 INCHES FELL IN THREE HOURS. THIS HEAVY RAIN HAS LED TO SOME LOCAL FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DR)IVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. JAZ
Local storm report, Jun 13, 11:05 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM WASHINGTON IA WIND DAMAGE
06/13/00 WASHINGTON TREES DOWNED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.Local storm report, Jun 13, 11:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1126 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 1 SW LYNDON IL WIND DAMAGE
06/13/00 WHITESIDE TWO LARGE TREES DOWN.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jun 13, 11:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1131 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 2 SW ERIE IL WIND DAMAGE
06/13/00 WHITESIDE POWER POLE AND POWER
LINES DOWN. REPORTED BY
OFF-DUTY NWS EMPLOYEE.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:24 PM CDT | Flash Flood Warning | DVN | Rock Island | 4 hr |
| Jun 13, 11:31 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, McDonough, Warren | 44 min |
| Jun 13, 11:49 PM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess, Stephenson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.